MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 20X20X20MM OFFSET 8MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 20X20X20MM OFFSET 8MM; BONE STAPLE
Model Number SE-2020-08
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, that the two (2) speedshift compression implant kit/continuous compression implant (cci) were inspected before the case, and the cci was not properly attached to the inserter inside the sterile box.One is broken and the other has cci off the inserter.There was no patient involvement.During preliminary investigation of the returned devices it was observed that both inserters broke on the right island feature.This report is for one (1) speedshift compression implant kit 20x20x20mm offset 8mm.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: a device history record (dhr) review was conducted: part number: se-2020-08, bme lot number: bse170356, manufacturing date or release to warehouse date: 29 jun 2017, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 6 jun 2022.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of speed shift 20x20x10mm was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed one nonconformance (ncmr # (b)(4)) to be associated to raw material lot 1702123066, and one nonconformance (ncmr# (b)(4)) to be associated to raw material lot bmese135087a.Ncmr (b)(4) was generated due to fifty (50) implants with discolorations and scratches.Lot bmese135087a was released as conforming as all nonconforming parts were scrapped.The nonconformance is not relevant to the complaint because the aesthetic appearance of the implant would not contribute to the inserter breaking while still in the package.Ncmr 3037 was generated due to seven (7) implants with tab-off marks.Lot 1702123066 was released as conforming as all nonconforming parts were scrapped.The nonconformance is not relevant to the complaint because the aesthetic appearance of the implant would not contribute to the inserter breaking while still in the package.These raw material lots met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Ncmr# (b)(4) are not relevant to the complaint because the aesthetic appearance of the implant would not contribute to the inserter breaking while still in the package.A product investigation was conducted.Visual inspection: visual inspection was performed to determine a failure mode.Inspection showed that the inserter broke on the left island feature, releasing the implant prematurely, therefore confirming the complaint description.The root cause for this failure mode has not been determined.Corrective and preventative action (capa) has been taken to address this issue, which addresses the design upgrade of the product.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, the potential impact of the design to the complaint condition is addressed under capa.As escalation for this failure has already been performed, no further investigation steps will be performed as part of this complaint investigation.A corrective and/or preventative action for the design of the product is already launched.No further action or investigation is required as part of this complaint file.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDSHIFT COMPRESSION IMPLANT KIT 20X20X20MM OFFSET 8MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8118062
Report Number2939274-2018-55176
Device Sequence Number295646
Product Code JDR
UDI-Device Identifier00810633020487
UDI-Public(01)00810633020487
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model NumberSE-2020-08
Device Catalogue NumberSE-2020-08
Device Lot NumberBSE170356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/26/2018
12/26/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/26/2018
12/26/2018
Patient Sequence Number1